MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342204
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a or3o system had been implanted in a thr surgery, the patient presented a dislocated dual mobility prosthesis.A closed reduction was performed to alleviate the problem; however, upon obtaining x-rays, eccentricities were discovered between the shell and the femoral neck on the stem, which was also confirmed with a ct scan, so the patient was scheduled for revision surgery the next day.During the revision surgery, the shell was found to be well fixed.The stem was also well fixed with the femoral head still attached to the morse taper.The dual mobility plastic bearing was detached from the femoral head and was not inside the dual mobility liner.The surgeon (i) removed both the cup and cemented stem and placed a 4mm larger r3 cup (54mm) in a more anteverted position; (ii) downsized the stem while converting to a high offset implant, placing it in a more superior position; and (iii) chose to use again an or3o dual mobility implant with this construct.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that based on the provided information, the root cause of the dislocation and subsequent revision could not be definitively concluded; however, the anteversion/positioning of the primary construct and possible inadequate post-op hip precautions could not be ruled out as possible contributing factors to the reported events.The patient impact beyond the reported dislocation, probable pain, closed reduction and subsequent revision could not be determined as the patient¿s status remains unknown.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10171684
Report Number1020279-2020-02556
Device Sequence Number2318315
Product Code LZO
UDI-Device Identifier03596010488879
UDI-Public03596010488879
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71342204
Device Catalogue Number71342204
Device Lot Number19EM04995
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight69